Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#244212] of Thomas P. Witelski


Papers Published

  1. Witelski, TP; Ono, K; Kaper, TJ, Critical wave speeds for a family of scalar reaction-diffusion equations, Applied Mathematics Letters, vol. 14 no. 1 (2001), pp. 65-73 [doi]
    (last updated on 2018/10/19)

    We study the set of traveling waves in a class of reaction-diffusion equations for the family of potentials fm(U) = 2Um(1 - U). We use perturbation methods and matched asymptotics to derive expansions for the critical wave speed that separates algebraic and exponential traveling wave front solutions for m → 2 and m → ∞. Also, an integral formulation of the problem shows that nonuniform convergence of the generalized equal area rule occurs at the critical wave speed. © 2000 Elsevier Science Ltd. All rights reserved.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320